MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that during an intraocular lens implant procedure there was a posterior capsular rupture when injecting the intraocular lens, the lens was removed and replaced with the company lens during initial procedure.Additional information has been received and stated that the patient underwent anterior vitrectomy.There was no patient harm and the symptoms were resolved.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned for evaluation.Solution is dried on the lens.The optic is split from the edge across the center of the optic, typical of insertion and removal from the eye.Marks and cracks are observed on both sides of the optic that are similar to those left by a surgical instrument used to grasp the lens.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The file indicates the use of a qualified cartridge, an unspecified handpiece and a viscoelastic that would be qualified with an approved cartridge and handpiece combination.Lens damage was observed.The product investigation could not identify a root cause for the reported capsule rupture and anterior vitrectomy.The file indicates the pc rupture occurred during delivery.A malfunction has not been indicated against the lens.It is unknown if qualified products were used.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd filled cartridge.The lens should be inserted until the optic is a little more than half way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Information was provided that the company model (1.50cyl), 23.0 diopter lens was replaced with an unspecified company model lens model.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21630048
Report Number1119421-2025-00720
Device Sequence Number8479601
Product Code MJP
UDI-Device Identifier00380652249959
UDI-Public(01)00380652249959(17)290514(11)240516(10)15854483
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.230
Device Lot Number15854483
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITI VISION SYSTEM, ACCESSORY, HANDPIECE.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED.; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age61 YR
Patient SexMale